Viewing 5 reply threads
  • Author
    Posts
    • #20546
      Ally
      Keymaster

      Have you experienced medication side effects and stopped taking the medication or changed the dose as a result?  How did you approach this conversation with your physician? Were you able to find something else that worked better for you?

      Related to this – if you could stop taking a medication for PD, what would it be and why would you want to eliminate it?

    • #20577
      Beth T Browne
      Participant

      Last July, when diagnosed with Parkinson’s, I was put on Carbidopa/Levodopa, 25-100mg.  I have always been petite, now at 4’11” due to osteoporosis, and was 98 before that medicine caused so much nausa I had to stop it two weeks later.  The doctor said to go get 15% Dopamine at Amazon.  Well, it is getting to close to a year, and it has done nothing to help my tremors.  I spoke with the doctor about a month and a half ago, and she gave me a bottle of Rytary.  23.75mg/95mg.  3 a day.  It did not upset my stomach, but I felt it cause more anxiety.  The enclosed side affects did say it could cause anxiety, and a pharmacist said the same, yet my doctor said it does NOT cause anxiety.  I have difficulty who to believe, as I know my anxiety has been worse since I was on it.  She got upset with me when I questioned her about the two different comments about this drug.  I thought I would go on and try it since she kept saying it didn’t cause anxiety.  But she neglected to tell me the cost was was too high for me, as my insurance would not cover it.  So, I have decided to go back to the Carbidopa, taking it only twice a day and see how my stomach can handle it.  I also am thinking of getting a second opinion.  Has anyone gotten a second or even third opinion and found it helpful?

    • #21258
      Lloyd
      Participant

      I’ve been taking 25/100 (LC) every four hours. I add 1 Azilect and a Synthroid tab to my PD meds. I was diagnosed in 2008 and sometimes the PD meds give me Dyskinesias in my mouth. I believe I’m over medicating when that happens.

    • #21294
      Robyn
      Participant

      Hi. I take a Madopar 62.5 (levodopa 50mg + benzeraside 12.5mg) every 3 hours and sometimes get dyskenesia. But when I started it I took only half a tablet every 2 hours and found that manageable. You can cut the rapid release tablet in half. As far as your doctor not being aware of side effects, I think this is common. There is so much information for them to know, and the drug companies aren’t always scrupulous about what information they share! Good luck!

    • #21315
      Katherine
      Participant

      I had such severe nausea + extreme fatigue that I hated having to use Levadopa/Carbidopa. Three years ago, my Neurologist changed me to Rytary36.5/125 mg. Talk about a sea change! No more nausea! I still have to deal with fatigue, which occurs faithfully two hours after my first dose in the morning. It is like a sleeping pill for me: when it hits, I have to IMMEDIATELY get in bed and I fall asleep instantly. I generally sleep 1-1/2 hours. The other doses (as many as six times/day) don’t affect me that way. Curious to know if others have this powerful side effect?

    • #21319
      Beth T Browne
      Participant

      Hi Katherine.
      The LevaDopa meds me so nauseous I finally had to stop. I lost 5 pounds. I am petite and only weighed 98, now 93. I was so concerned I wasn’t able to take anything to help my Dopamine problem my anxiety got worse. I would sleep 4 hours or less, fatigue during the day, fall asleep sitting up watching TV which was bad for osteoarthritis in my neck. My new doctor today is putting me on Azilect, an antidepressant but not necessarily a sleep aid. Perhaps if it calms me down, my mind won’t wonder so much at night. I need to work on my breathing he said. I go back in 8 weeks to see how the med is working or call if it is a problem. I feel concerned about my short term memory also, but he say he needs to deal with this first. I hope he can help me. I may go back to taking just half of the LevaDopa as I seem to handle that, but I don’t have the appetite I once had.

      Best of luck to you. I am so thankful hearing from others.

      Beth

Viewing 5 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account